Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
soccertese2010

chest and shoulder pain after starting PRAMIPEXOLE

Recommended Posts

hi dr. okun,

after 2 days of taking PRAMIPEXOLE .125mg tid, i developed sudden sharp/jolting short lived pains in the a chest and left shoulder, ocassionally in  the back if i moved those muscles. pain started out small and then got severe  enough that i could scream. i stopped taking it and the pain went away.  have you ever seen this?  i see muscle pain  under side affects but this  came as quite a surprise to my MDS.

Share this post


Link to post
Share on other sites

I have not observed this effect in my patients, but I am so glad you figured it out and stopped the medicine.

Share this post


Link to post
Share on other sites

just to be sure, you think what happened to me is possible?  my MDS is quite skeptical and i cannot find a similar first person account anywhere and i'm reluctant to try pramipexole again just to prove it happened.    since that episode my pd symptoms have gotten worse, new chest pains that strangely enough only occur when i'm off.  and after 14 years, the off comes on very suddenly, along with rigidity in my feet, left shoulder, right hand, abdomen and newly in my right shoulder.   i was approved for DBS but postponed it because i was worried about having insurance in 2017 based on the election results, i couldn't be certain if i would have insurance to pay for anything that might go wrong for 3 years after the operation or if the batteries had to be replaced sooner than expected.  i'll be 65 in 3 years.   now i'm taking 150mg C/L every 2 hrs  alternating/combining with50/200 3-4 times which can give me 3hrs per dose if lucky but this regime is obviously going to wear me out.  i guess i'll try the other agonists if i can't get reapproved for DBS. 

Share this post


Link to post
Share on other sites

I can understand the skepticism as it would be very rare.  If however you are getting chest pain with off's and not related to the agonist he/she may be right.  Avoiding offs by dosing every 2 hours is a possible idea and it sounds like you are already there....A Duopa pump if you have DBS is still possible; DBS will likely help this problem.  Sometimes the chest pain and also shortness of breath are a wearing off anxiety type symptoms.....so any treatment for wearing off many help.

 

Perhaps trying the dopamine patch Rotigotine is a good idea.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×